High Wind, Seward
- When
- November 15, 2:35 AM CST to 10:45 PM CST
- Where
- Seward forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.193, -100.851 (the zone’s center; the record gives no point)
High wind gusts were reported across the area. Gusts of 52 knots were recorded at both the Liberal and Medicine Lodge airports at 0235 and 0450 CST respectively.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
High wind gusts were reported across the area. Gusts of 52 knots were recorded at both the Liberal and Medicine Lodge airports at 0235 and 0450 CST respectively. Another gust of 50 knots was observed at the LBL airport at 0455 and finally a gust of 53kt was measured by KSN Weather Lab equipment at the Syracuse JR/SR High School at 2245 CST. All measurements were measured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Nov 14, 1:25 PM CST, 13 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 125 PM CST MON NOV 14 2005 .DISCUSSION... DAYS 1-2... NO MAJOR SURPRISES TODAY AND MAIN QUESTION WILL BE WINDS TONIGHT AND TOMORROW AS WELL AS CHANCES FOR SOME SNOW. MODEL MASS FIELDS INITIALIZED NICELY ALOFT AS THE POLAR JET CORE IS NOW ONSHORE FROM ALASKA TO THE PACIFIC NORTHWEST STATES WITH SEVERAL WAVES DIGGING SOUTH IN THE BAROCLINIC ZONE. FORECAST REASONING FROM THE WEEKEND CONTINUES TO LOOK ON THE MARK AND WILL PLAY THE COLD FRONT THROUGH MY ENTIRE CWA BETWEEN MIDNIGHT AND 6 AM. FORECAST SOUNDINGS SHOW AT LEAST SOME THERMODYNAMIC INSTABILITY ABOVE THE FRONT AFTER MIDNIGHT ALONG WITH VERTICAL WIND STRUCTURE SUITABLE FOR SOME CSI ACTION. AS A RESULT, HAVE INCREASED POPS A BIT AND MENTIONED SNOW SHOWERS ACROSS THE NORTHERN PORTION OF MY FORECAST AREA TONIGHT. SOME BANDED CONVECTIVE ELEMENTS ARE LIKELY AND THE SNOW SHOWERS MAY PRODUCE SOME MODERATE BURSTS THOUGH THEY WILL BE MOVING TOO FAST FOR SIGNIFICANT ACCUMULATIONS AND GROUND TEMPERATURES ARE ALSO FAR TO WARM. THE SHOWERS ALOFT WILL HELP TO TRANSPORT MOMENTUM TO THE GROUND AS WELL SO HAVE UPGRADED OUR HIGH WIND WATCH TO A WARNING STARTING AT 1 AM AND GOING THROUGH EARLY AFTERNOON ON TUESDAY. THE GOING FORECAST IN THE GRIDS LOOKED EXCELLENT AND MADE ONLY SOME MINOR CHANGES. DAYS 3-7... /V LOOP OVER THE PACIFIC SHOWING SEVERAL EMBEDDED WAVES WITH ALL MODELS TO VARIOUS DEGREES BRING EACH OF THESE WAVES UP OVER THE WRN CONUS RIDGE INTO THE PLAINS DURING THE 3-7 DAY TIME FRAME. MODELS DISAGREEING IN TIMING AND STRENGTH OF THESE WAVES, BUT ALL AGREE SOMETHING WILL MOVE ALONG OUR NW FLOW LATE WEEK AND EACH SUCCESSIVE WAVE A LITTLE FURTHER EAST THAN THE LAST ONE AS THE WEST COAST UPPER RIDGE SLOWLY BEGINS TO SHIFT EASTWARD. SINCE MOISTURE APPEARS LACKING LATE WEEK THE MAIN QUESTION WILL BE TEMPS. WITH THE ECMWF/GFS BOTH IS FAIRLY GOOD AGREEMENT WITH THE NEXT UPPER TROF LATE THURSDAY PLAN ON COOLING TEMPS SOME ON FRIDAY AS A REENFORCEMENT OF COOLER AIR SPREADS INTO KS...MORE SO IN THE EAST THAN WEST. OTHERWISE THE WARMING TREND AS WE HEAD INTO THE WEEKEND STILL LOOKING ON TRACK BUT WILL BE A BIT MORE CONSERVATIVE TOWARDS DAY 7 AS ANOTHER PUSH OF COOL AIR INVADES THE GREAT LAKES AND MISSISSIPPI VALLEY. NOT SURE HOW FAR WEST THIS NEXT ROUND OF COOLER AIR WILL MAKE IT. AT THIS TIME JUST LOOKS LIKE A GLANCING BLOW TO OUR EAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 45 17 45 / 40 0 0 0 GCK 28 43 15 47 / 30 0 0 0 EHA 29 43 16 49 / 20 0 0 0 LBL 30 44 18 48 / 20 0 0 0 HYS 30 44 17 42 / 60 0 0 0 P28 36 47 20 44 / 40 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING 1 AM TONIGHT THRU 1 PM TOMORROW. KSZ030-031-043>046-061>066-074>081-084>090. && JOHNSON/BURGERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CST MON NOV 14 2005 KSZ030-031-043>046-061>066-074>081-084>090-151100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 523 AM CST MON NOV 14 2005 /423 AM MST MON NOV 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG, FAST MOVING COLD FRONT WILL MOVE THROUGH SOUTHWEST KANSAS THIS EVENING. STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT. A HIGH WIND WATCH IS IN EFFECT FOR THE AREA TONIGHT AND THROUGH TUESDAY AS SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH COULD OCCUR. THE STRONG NORTH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH MUCH OF THE DAY TUESDAY. THE GUSTY WINDS SHOULD BE DIMINISHING TO AROUND 15 TO 25 MPH TOWARD SUNSET. THE PROBABILITY OF HAZARDOUS WEATHER WILL BE LOW THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR WIND OR WIND DAMAGE INFORMATION TONIGHT AND TUESDAY. GERARD
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485832, 5485833, 5485834.